Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 23, 2013, 1:36 PM CDT for 8 counties in Texas. It took effect at Mar 24, 2013, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2013, 1:36 PM CDT (18:36 UTC)
- In effect from
- Mar 24, 2013, 10:00 AM CDT
- Expired
- Mar 24, 2013, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -502 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WWUS84 KBRO 231836 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 136 PM CDT SAT MAR 23 2013 ...TWO DAYS OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED... .GUSTY NORTHWEST WINDS ARE EXPECTED TO PERSIST AS SURFACE HUMIDITY FALLS THROUGH THIS AFTERNOON. THE STRONGEST MIX OF LOW HUMIDITY AND GUSTY WINDS IS EXPECTED WEST OF HIGHWAY 281 AND ALONG THE RIO GRANDE RIVER. ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED SUNDAY AS A STRONG FRONT BRINGS GUSTY NORTH WINDS AND DRIER AIR. TEMPERATURES WILL BE COOLER ON SUNDAY...KEEPING HUMIDITY LEVELS A LITTLE HIGHER...BUT VALUES ARE STILL EXPECTED TO REACH CRITICAL THRESHOLDS. TXZ248>250-252>255-241200- /O.UPG.KBRO.FW.A.0008.130324T1600Z-130324T2200Z/ /O.NEW.KBRO.FW.W.0010.130324T1500Z-130324T2300Z/ /O.CON.KBRO.FW.W.0009.000000T0000Z-130324T0000Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 136 PM CDT SAT MAR 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248... 249...250...252...253...254 AND 255... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249... 250...252...253...254 AND 255... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...LOW HUMIDITY AND STRONG WINDS BETWEEN THROUGH 7 PM TODAY. AND FROM 10 AM TO 6 PM ON SUNDAY. * WIND...NORTHWEST AT 15 TO 20 MPH ON SATURDAY. ON SUNDAY INCREASING NORTH WIND AT 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...8 TO 20 PERCENT ON SATURDAY...AND 12 TO 25 PERCENT ON SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ251-256-257-241200- /O.UPG.KBRO.FW.A.0008.130324T1600Z-130324T2200Z/ /O.NEW.KBRO.FW.W.0010.130324T1500Z-130324T2300Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 136 PM CDT SAT MAR 23 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 251...256 AND 257... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...FROM SUNDAY MORNING THROUGH LATE SUNDAY AFTERNOON. * WIND...NORTH WIND 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...18 TO 35 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ JGG
4 follow-up statements
814 WWUS84 KBRO 240012 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 712 PM CDT SAT MAR 23 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... .ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED SUNDAY AS A STRONG FRONT BRINGS GUSTY NORTH WINDS AND DRIER AIR. TEMPERATURES WILL BE COOLER ON SUNDAY...KEEPING HUMIDITY LEVELS A LITTLE HIGHER...BUT VALUES ARE STILL EXPECTED TO REACH CRITICAL THRESHOLDS. TXZ248>250-252>255-240815- /O.EXP.KBRO.FW.W.0009.000000T0000Z-130324T0000Z/ /O.CON.KBRO.FW.W.0010.130324T1500Z-130324T2300Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 712 PM CDT SAT MAR 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...252...253...254 AND 255... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...252...253...254 AND 255... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...LOW HUMIDITY AND STRONG WINDS FROM 10 AM TO 6 PM ON SUNDAY. * WIND...NORTH WIND BETWEEN 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...12 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TXZ251-256-257-240815- /O.CON.KBRO.FW.W.0010.130324T1500Z-130324T2300Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 712 PM CDT SAT MAR 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 251...256 AND 257... * TIMING...FROM SUNDAY MORNING THROUGH LATE SUNDAY AFTERNOON. * WIND...NORTH WIND 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...18 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
333 WWUS84 KBRO 240800 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CDT SUN MAR 24 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... .ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED TODAY AS A STRONG FRONT BRINGS GUSTY NORTH WINDS AND DRIER AIR. HUMIDITY VALUES WILL FALL BELOW 20 PERCENT FOR A LARGE PORTION OF THE AREA THROUGH THE DAY...WHILE WINDS JUST TO 20 TO 25 MPH WITH THE FRONT AND REMAIN ABOVE 15 MPH THROUGH SUNSET. TXZ248>257-241700- /O.CON.KBRO.FW.W.0010.130324T1500Z-130324T2300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 300 AM CDT SUN MAR 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252...253...254...255... 256 AND 257... * TIMING...LOW HUMIDITY AND STRONG WINDS FROM 10 AM TO 6 PM TODAY. * WIND...NORTH WIND BETWEEN 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...12 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
644 WWUS84 KBRO 241618 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1118 AM CDT SUN MAR 24 2013 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE... .ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS AS A FRONT BRINGS GUSTY NORTH WINDS AND DRIER AIR. RELATIVE HUMIDITY VALUES WILL CRASH INTO THE TEENS ACROSS A LARGE AREA THROUGH THE DAY... WHILE 20 FOOT WINDS REMAIN ABOVE 15 MPH. TXZ248>257-242300- /O.CON.KBRO.FW.W.0010.000000T0000Z-130324T2300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1118 AM CDT SUN MAR 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248... 249...250...251...252...253...254...255...256 AND 257... * TIMING...LOW HUMIDITY AND STRONG WINDS FROM 10 AM TO 6 PM TODAY. * WIND...NORTH WIND BETWEEN 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...12 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
939 WWUS84 KBRO 241735 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1235 PM CDT SUN MAR 24 2013 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE... .ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS AS A COLD FRONT BRINGS GUSTY NORTH WINDS AND DRIER AIR. RELATIVE HUMIDITY VALUES WILL CRASH INTO THE TEENS ACROSS A LARGE AREA THROUGH THE DAY... WHILE 20 FOOT WINDS REMAIN ABOVE 15 MPH. TXZ248>257-250000- /O.EXT.KBRO.FW.W.0010.000000T0000Z-130325T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1235 PM CDT SUN MAR 24 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249... 250...251...252...253...254...255...256 AND 257... * TIMING...LOW HUMIDITY AND STRONG WINDS FROM 10 AM TO 6 PM TODAY. * WIND...NORTH WIND BETWEEN 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...12 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 23, 12:28 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 23, 12:28 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1228 PM CDT SAT MAR 23 2013
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...DRIER AIR WORKING IN FROM THE WEST AND MIXING TO THE
SURFACE BREAKING UP SKY COVERAGE. MVFR SHOULD GIVE WAY TO VFR OVER
THE NEXT HOUR OR TWO WITH THE LONE EXCEPTION POSSIBLY PIL/SPL AND
RIGHT ALONG THE IMMEDIATE COAST. EXPECT GENERALLY VFR
CONDITIONS...ESPECIALLY WEST OF HIGHWAY 77 THROUGH THE REMAINDER
OF THE AFTERNOON WITH A NORTHWEST WIND BUILDING IN AT ABOUT TO 10
15 KTS.
ANOTHER ROUND OF FOG/LOW CIG IS ANTICIPATED TONIGHT HOWEVER AS
LIGHT EAST WIND USHERS GULF MOISTURE BACK INTO THE LOWER VALLEY.
GENERALLY CLEAR SKIES WILL LIKELY TURN QUICKLY TO IFR DURING THE
EVENING HOURS IN THE COASTAL COUNTIES. HIGHER CONFIDENCE THAN
NORMAL IN LIFR CIG/VISBY IN THE 3 TO 6 AM OR SO TIMEFRAME AS WINDS
DIE DOWN AHEAD OF AN APPROACHING FRONT. 281 CORRIDOR AND
WEST...INCLUDING MFE...CURRENTLY FORECAST TO STAY MVFR BUT SOME IFR
IS POSSIBLE IF ENOUGH MOISTURE MOVES INLAND.
A STRONG FRONT WILL PUSH THROUGH THE VALLEY TAF SITES AROUND
DAYBREAK...AND A LITTLE AFTER MIDNIGHT IN BROOKS AND JIM HOGG
COUNTIES. GUSTY WINDS AT 20 T0 25 KTS WITH GUSTS OF 25 TO 30 KTS
ARE EXPECTED BEHIND THE FRONT FOR A FEW HOURS WITH SOME BLOWING
DUST POSSIBLE...BUT OPERATIONALLY SIG VISBY RESTRICTIONS NOT
EXPECTED. CIG/VISBY OTHERWISE SHOULD IMPROVE TO VFR WITHIN AN HOUR
OR TWO BEHIND THE FRONT. /68-JGG/
&&
.PREV DISCUSSION... /ISSUED 938 AM CDT SAT MAR 23 2013/
DISCUSSION...AREAS OF DENSE FOG CONTINUE IN THE IMMEDIATE COASTAL
AREAS AND OVER THE NEARSHORE MARINE WATERS. SATELLITE IMAGERY AND
SURFACE OBSERVATIONS SHOW A SURFACE LOW DEVELOPING OVER
NORTHEASTERN TAMAULIPAS...AND A SECONDARY WAVE/LOW OVER ROUGHLY
SOUTHERN JIM HOGG COUNTY. LOW LEVEL CONVERGENT CURVATURE TO THE
NORTH OF THE TAMAULIPAS LOW IS KEEPING LOW CLOUDS IN PLACE...WHICH
IS MAINTAINING FOG NEAR THE COAST. VWP AND 850MB 12Z CHARTS SHOW
THE 850MB TROUGH AXIS...INDUCED PARTIALLY AS LEE TROUGHING...AND
PARTIALLY AS PART OF A LARGER PARENT CYCLONE OVER THE PANHANDLE OF
TX/OK IS SHIFTING EASTWARD WITH DRIER AIR WORKING IN BEHIND IT.
OVER THE NEXT TWO OR THREE HOURS NORTHWESTERLY WINDS SHOULD BEGIN
TO INCREASE AS THE LOCAL SURFACE LOW INCREASES. 12Z KBRO SOUNDING
AND UPPER AIR NETWORK CONFIRMS VERY DRY AIR JUST ABOVE THE MOIST
SURFACE THAT SHOULD MIX DOWN AS SOON AS THE CLOUD DECK BREAKS UP.
WITH THIS CLOUD DECK IN PLACE THE PREVIOUSLY FORECAST HIGHS ARE A
BIT AMBITIOUS AND DID BACK THEM DOWN A DEGREE OR TWO. ALSO
ADJUSTED HOURLY TEMPERATURE CURVE AS CLOUD COVER IS KEEPING US IN
CHECK THIS MORNING. EXPECT THOUGH THAT WITH THE DRY NORTHWEST
OFFSHORE FLOW WE WILL WARM UP IN A HURRY ONCE THE SUN BREAKS OUT
SO IT WILL STILL BE QUITE WARM...WITH DAILY RECORDS POSSIBLY IN
JEOPARDY...AND THE RED FLAG WARNING APPEARS TO REMAIN ON TARGET
WITH CRITICAL RH/WIND PERHAPS NOT STARTING UNTIL CLOSER TO NOON OR
ONE PM. THE DENSE FOG ADVISORY LOOKS OK FOR AN 11AM
EXPIRATION...BUT MAY HAVE TO EXTEND OVER THE COAST WHERE DRIER AIR
WILL HAVE A HARDER TIME WORKING IN. BASED ON CONTINUED NAM/GFS
TRENDS AND COORDINATION WITH TAFB ALSO HELD OFF ON ISSUING A GALE
WATCH WITH THE MARINE UPDATE THIS MORNING...BUT CONTINUED
OCCASIONAL GALE GUSTS IN THE OFFSHORE WATERS. /68-JGG/
PREV DISCUSSION... /ISSUED 801 AM CDT SAT MAR 23 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...FOG MOVING INLAND MORE THAN ANTICIPATED THIS MORNING
WITH LIGHT EASTERLY WINDS AHEAD OF THE APPROACHING TROUGH THAT
WILL MOVE THROUGH LATER THIS AFTERNOON. HAVE AMENDED HRL/BRO FOR
IFR TEMPO LIFR THROUGH 15Z WITH BRIEF PERIODS OF VLIFR POSSIBLE.
CONDITIONS ARE EXPECTED TO IMPROVE BY MID MORNING AS DRIER AIR
WORKS IN FROM THE NORTHWEST. /68-JGG/
PREV DISCUSSION... /ISSUED 618 AM CDT SAT MAR 23 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...PATCHY IFR VSBY EARLY MAINLY AT KPIL AND KBRO AS FOG
ROLLS IN FROM THE GULF ON LIGHT EASTERLY WINDS. PATCHY MVFR TO IFR
CIGS TO REMAIN ACROSS THE AREA THIS MORNING. DRY AIR TO QUICKLY
REPLACE SHALLOW MARINE LAYER WITH SKIES STEADILY CLEARING MID TO
LATE MORNING. VFR CONDITIONS TO PREVAIL THIS AFTERNOON INTO EARLY
EVENING. MARINE LAYER MOVES IN AGAIN OVERNIGHT WITH FOG POSSIBLE
BECOMING AN ISSUED BY SUNDAY MIDNIGHT IN ADVANCE OF A STRONG COLD
FRONT. SURFACE WINDS TODAY REMAIN LIGHT TO MODERATE IN THE EAST
BECOMING GUSTY FROM THE NORTHWEST AT KMFE
PREV DISCUSSION... /ISSUED 418 AM CDT SAT MAR 23 2013/
SHORT TERM /NOW THROUGH SATURDAY NIGHT/...CHALLENGE THIS MORNING
IS HOW FAST THE LOW CLOUDS LIFT AND DISSIPATE. FOR THE AFTERNOON
CHALLENGE REMAINS TEMPERATURES AND FIRE WEATHER. STRATUS WELL
ENTRENCHED ACROSS THE CWA WITH STRONG LOW LEVEL INVERSION IN
PLACE. CURRENT THINKING IS FOR THE INVERSION TO BREAK AS MID LEVEL
SHORTWAVE MOVES INTO THE FOUR CORNERS REGION LATER THIS MORNING
DRIVING A DRYLINE WEST INTO THE WESTERN RIO GRANDE VALLEY. GFS
HOLDS ON TO THE CLOUDS LONGER WITH BOUNDARY LAYER MIXING THE MAIN
MECHANISM TO USHER IN DRIER AIR AND NOT THE DRYLINE MAKING ITS WAY
TO THE COAST. THIS WILL LIKELY KEEP TEMPERATURES FROM REACHING THE
CENTURY MARK IN THE LOWER VALLEY. FORECAST CONTINUES TO LEAN
BETWEEN GFS/NAM WITH THE ECMWF PROBABLY THE CLOSEST TO THE
FORECAST NUMBERS. RECORDS HIGHS ARE RATHER HIGH ACROSS THE LOWER
VALLEY BUT WITHIN REACH IN THE MID VALLEY HAS A BETTER CHANCE OF
SEEING TEMPERATURES APPROACH THE CENTURY MARK. DEW POINTS LOWER
FAIRLY QUICKLY IN THE WEST WITH HUMIDITY TO CRASH AS TEMPERATURES
INCREASE. HUMIDITY TO FALL STEADILY IN THE EAST AND BUT WILL TAKE
LONGER WITH THE CLOUDS LINGERING LONGER. STRONGEST WINDS CONTINUE
TO BE ADVERTISED ALONG THE RIO GRANDE WEST OF HIGHWAY 281 WHERE
THE DEEPER MIXING TAKES PLACE. CONDITIONS DO FAVOR RED FLAG
CONDITIONS ACROSS THE WEST WITH A SHORT WINDOW IN THE LOWER VALLEY
AND BROOKS COUNTY AS WINDS INCREASE ENOUGH IN THE WESTERN PORTIONS
OF CAMERON AND WILLACY. WILL EXPAND THE RFW TO ACCOMMODATE THE
ELEVATED CONDITIONS ALBEIT A SHORTER PERIOD FOR OPTIMUM
CONDITIONS.
TONIGHT...DRYLINE RETREATS AND FRONTAL BOUNDARY ACROSS NORTH TEXAS
APPROACHES THE VALLEY AFTER MIDNIGHT. MOISTURE TO POOL IN ADVANCE OF
THE FRONT AND WINDS BECOME MOSTLY LIGHT FROM THE EAST. A DRY AND
STABLE BOUNDARY LAYER AND THE QUICK RETURN OF GULF MOISTURE WILL
TREND TOWARDS THE DEVELOPMENT OF FOG. A COMBINATION OF MARINE FOG
AND RADIATIONAL FOG ACROSS THE RGV TO FORM AROUND MIDNIGHT IF NOT
SOONER. UNSURE IF FOG BECOMES DENSE BEFORE COLD FRONT MOVES INTO THE
REGION AROUND SUNRISE. TEMPERATURES TO BE QUITE MILD IN ADVANCE OF
THE FRONT BUT FALL QUICKLY AS THE FRONT MOVES THROUGH FALLING ABOUT
10 DEGREES BEHIND THE FRONT.
SUNDAY...MUCH COOLER TEMPERATURES ARE EXPECTED WITH THIS COLD FRONT
WITH A COOLER THEN AVERAGE AIRMASS ASSOCIATED WITH A 1030MB HIGH AND
MID LEVEL LOW DIPPING INTO OKLAHOMA. THE COOL AIR AND DRY AIRMASS TO
WORK ITS WAY OFF THE LOWER COAST SHORTLY AFTER SUNRISE. TEMPERATURES
TO BE 20 TO 25 DEGREES COOLER ON SUNDAY THEN SATURDAY. DEW POINTS TO
LOWER INTO THE 20S AND 30S AND NORTH WINDS BECOME BREEZY TO WINDY.
WILL CONTINUE THE FIRE WEATHER WATCH FOR ALL AREAS INCLUDING THE
COASTAL STRIP AS THE DRY AIR WORKS ITS WAY OFF THE COAST.
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...SFC HIGH PRESSURE
SLOWLY MOVES ACROSS THE EASTERN HALF OF TEXAS SUNDAY NIGHT INTO
MONDAY...BRINGING LOWS BACK DOWN TO MORE REASONABLE LEVELS IN THE
40S AND LOWER 50S. CONDITIONS MONDAY AND INTO EARLY TUESDAY WILL
REMAIN COOL AS MOISTURE CLOSE TO THE SFC REMAIN HIGH AND WEAK
OVERRUNNING SETS UP ACROSS THE REGION...SETTING UP MOSTLY CLOUDY
CONDITIONS WITH A SLIGHT CHANCE OF LIGHT RAIN AND DRIZZLE...WITH
EVEN LOWER CHANCES OF ACCUMULATION. MODELS SHOW THE MAIN CORE OF
THE SFC HIGH REACHING THE AREA TUESDAY EVENING...WITH THE MAIN
CORE STAYING FURTHER TO THE NORTHEAST. MOISTURE ALREADY IN PLACE
NEAR THE SFC WILL KEEP SKIES PARTLY TO MOSTLY CLOUDY...WHILE
TEMPERATURE STRUGGLE TO REACH THE MID 70S UNTIL THURSDAY. A WEAK
MIDLEVEL IMPULSE MAY CROSS THE REGION THURSDAY...BRINGING A
SLIGHT INCREASE IN MOISTURE. WHILE THIS MAY BRING A BETTER CHANCE
FOR RAIN...LIFT WILL STILL HAVE TROUBLE OVERCOMING THE CAPPING DRY
AIR PARCEL ALOFT...KEEPING PRECIP CHANCES LOW.
MARINE...NOW THROUGH SATURDAY NIGHT... PATCHY FOG THIS MORNING
TO SLOWLY MIX OUT DURING THE AFTERNOON WITH A LIGHT WIND AND LOW
SEA CONDITION TO PERSIST WELL INTO AFTERNOON AND THIS EVENING. A
COLD FRONT SURGES SOUTH TONIGHT CLEARING THE COASTAL WATERS MID
MORNING SUNDAY. STRONG NORTH WINDS WITH A SMALL WIND OF GALE FORCE
GUST EXPECTED A FEW HOURS BEHIND THE FRONT. SMALL CRAFT ADVISORIES
ARE A GIVE AND A GALE WATCH MAY ISSUED LATER THIS MORNING FOR THE
STRONGER GUSTS. SEAS TO INCREASE RAPIDLY APPROACHING 10 FEET
SUNDAY AFTERNOON.
SUNDAY NIGHT THROUGH TUESDAY...MARINE AGITATION WILL BE ONGOING
ACROSS THE REGION SUNDAY NIGHT INTO MONDAY IN THE WAKE OF SUNDAY/S
COLD FRONT. WINDS WILL GRADUALLY SHIFT ONSHORE DURING THE DAY
MONDAY...BUT WILL REMAIN NEAR 20 KNOTS UNTIL AT LEAST MONDAY
NIGHT. WINDS WILL FINALLY BEGIN TO RELAX MIDWEEK AS THE MAIN AREA
OF HIGH PRESSURE AT THE SFC MOVES INTO THE NORTHWEST GULF. SEAS
WILL BEGIN THE PERIOD 7 TO 9 FEET...BEFORE RELAXING TO 5 TO 6 FEET
BY TUESDAY EVENING.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TODAY FIRST
ACROSS THE WESTERN AREAS AND LATER THIS AFTERNOON FOR A SHORT PERIOD
IN THE EAST. GUSTY DRY NORTHWEST WINDS PUSH ACROSS PORTIONS OF DEEP
SOUTH TEXAS AND TEMPERATURES SOAR LOWERING HUMIDITY TO VERY LOW
LEVELS.
A RED FLAG WARNING HAS BEEN POSTED FOR ALL AREAS OF THE DEEP SOUTH
TEXAS EXCEPT FOR THE IMMEDIATE COASTAL STRIP. A FIRE WEATHER WATCH
REMAINS IN EFFECT ON SUNDAY FOR ALL AREAS WITH A COLD FRONT
REINFORCING THE DRY AIR AND THE WINDY CONDITIONS. TEMPERATURES WILL
HOWEVER BE COOLER AND KEEPING HUMIDITY SLIGHTLY HIGHER.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ248>250-
252>255.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR TXZ248>257.
DENSE FOG ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR TXZ256-257.
GM...DENSE FOG ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ130-132-
150-155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/54Hazardous weather outlook, Mar 23, 9:44 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 944 AM CDT SAT MAR 23 2013 TXZ248>257-241445- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 944 AM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. DENSE FOG WILL BE POSSIBLE ON SOUTH PADRE ISLAND AND NEAR THE LAGUNA MADRE THROUGH LATE MORNING. A RED FLAG WARNING IS IN EFFECT THROUGH 7PM TONIGHT FOR ALL BUT COASTAL PORTIONS OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AGAIN ON SUNDAY FOR CONTINUED BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES. ELEVATED RIP CURRENT RISK IS EXPECTED FOR THE FIRST HALF OF THE UPCOMING WEEK. COASTAL FLOODING MAY BECOME AN ISSUE FOR THE FIRST HALF OF THE WEEK AS LONG FETCH ONSHORE FLOW CONTINUES FROM THE NORTHEAST AND ABOVE AVERAGE TIDES REACH A PEAK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-241445- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 944 AM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. DENSE FOG WILL REMAIN POSSIBLE THROUGH LATE MORNING...MAINLY IN THE NEARSHORE WATERS AND OVER THE SOUTHERN LAGUNA MADRE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES ARE LIKELY ON SUNDAY WITH THE ARRIVAL OF THE NEXT WINDY COLD FRONT. OCCASIONAL GUSTS TO GALE FORCE ARE POSSIBLE. BREEZY ONSHORE FLOW MAY REQUIRE CONTINUED SMALL CRAFT ADVISORIES THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
In the hours before
Special weather statement, Mar 23, 8:05 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 805 AM CDT SAT MAR 23 2013 TXZ250-251-253>255-231500- BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN 805 AM CDT SAT MAR 23 2013 ...LOCALLY DENSE FOG THROUGH MID MORNING... AREAS OF FOG...WITH VISIBILITIES OF ONE QUARTER TO ONE HALF OF A MILE WILL BE POSSIBLE THROUGH MUCH OF THE LOWER AND PORTIONS OF THE MIDDLE RIO GRANDE VALLEY THROUGH MID MORNING SATURDAY. LOCALLY DENSE FOG WILL ALSO BE POSSIBLE FROM FALFURRIAS EASTWARD TO HIGHWAY 77 IN KENEDY COUNTY. MOTORISTS SHOULD BE ALERT FOR RAPID CHANGES IN VISIBILITY AND USE LOW BEAM HEADLIGHTS WHEN ENCOUNTERING FOG. ADD EXTRA TIME TO TRAVEL PLANS THIS MORNING...ESPECIALLY IN THE LOWER VALLEY. CONDITIONS ARE EXPECTED TO IMPROVE BY AROUND 10 TO 11 AM. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 6:27 AM CDT | Marine Dense Fog Advisory | BRO | 7 hr | |
| Mar 23, 6:29 AM CDT | Dense Fog Advisory | BRO | 7 hr | |
| Mar 23, 3:55 PM CDT | Small Craft Advisory | BRO | 69 hr | |
| Mar 23, 3:55 PM CDT | Small Craft Advisory for Winds | BRO | 27 hr | |
| Mar 23, 6:49 PM CDT | Dense Fog Advisory | BRO | 12 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.